Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 201, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 7, 2014, 5:53 PM CDT for Greeley County, Howard County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 7, 2014, 6:29 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greeley County, NE, Howard County, NE
The radar
The Grand Island radar (KUEX), 110 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:18 PM CDT | HAIL 0.5 | 3 Ne St. Paul, NE | DIME SIZE HAIL LASTED FOR JUST A FEW MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS53 KGID 072253
SVRGID
NEC077-093-072345-
/O.NEW.KGID.SV.W.0201.140707T2253Z-140707T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
SOUTH CENTRAL GREELEY COUNTY IN CENTRAL NEBRASKA...
* UNTIL 645 PM CDT
* AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELBA...OR 27
MILES SOUTHEAST OF ORD...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WOLBACH AROUND 600 PM CDT.
ST. PAUL AROUND 605 PM CDT.
CUSHING AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4136 9829 4105 9829 4133 9871 4147 9854
TIME...MOT...LOC 2252Z 303DEG 28KT 4135 9852
HAIL...1.00IN
WIND...60MPH
$$
HALBLAUB4 follow-up statements
399
WWUS53 KGID 072300
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
600 PM CDT MON JUL 7 2014
NEC077-072310-
/O.CAN.KGID.SV.W.0201.000000T0000Z-140707T2345Z/
GREELEY NE-
600 PM CDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREELEY COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 4136 9829 4105 9829 4133 9871 4139 9863
4139 9837
TIME...MOT...LOC 2300Z 303DEG 28KT 4131 9845
$$
NEC093-072345-
/O.CON.KGID.SV.W.0201.000000T0000Z-140707T2345Z/
HOWARD NE-
600 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN HOWARD COUNTY...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUSHING...OR
27 MILES NORTH OF GRAND ISLAND...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ST. PAUL AND CUSHING AROUND 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4136 9829 4105 9829 4133 9871 4139 9863
4139 9837
TIME...MOT...LOC 2300Z 303DEG 28KT 4131 9845
HAIL...1.00IN
WIND...60MPH
$$
HALBLAUB498
WWUS53 KGID 072305
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
605 PM CDT MON JUL 7 2014
NEC093-072345-
/O.CON.KGID.SV.W.0201.000000T0000Z-140707T2345Z/
HOWARD NE-
605 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN HOWARD COUNTY...
AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUSHING...OR
25 MILES NORTH OF GRAND ISLAND...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CUSHING AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4136 9829 4105 9829 4119 9850 4125 9851
4133 9852 4139 9837
TIME...MOT...LOC 2305Z 303DEG 28KT 4129 9844
HAIL...1.00IN
WIND...60MPH
$$
HALBLAUB230
WWUS53 KGID 072322
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT MON JUL 7 2014
NEC093-072345-
/O.CON.KGID.SV.W.0201.000000T0000Z-140707T2345Z/
HOWARD NE-
622 PM CDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL HOWARD COUNTY...
AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PALMER...OR 20
MILES NORTH OF GRAND ISLAND...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL HOWARD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4130 9829 4114 9829 4116 9837 4120 9840
4125 9835 4132 9834
TIME...MOT...LOC 2322Z 301DEG 32KT 4121 9827
HAIL...1.00IN
WIND...60MPH
$$
HALBLAUB155
WWUS53 KGID 072329
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT MON JUL 7 2014
NEC093-072339-
/O.CAN.KGID.SV.W.0201.000000T0000Z-140707T2345Z/
HOWARD NE-
629 PM CDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOWARD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...OTHER STORMS ARE
IN THE AREA. CONTINUE TO REMAIN ALERT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 4130 9829 4114 9829 4116 9837 4120 9840
4125 9835 4132 9834
TIME...MOT...LOC 2327Z 303DEG 28KT 4118 9820
$$
HALBLAUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:50 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 7, 3:50 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 350 PM CDT MON JUL 7 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 349 PM CDT MON JUL 7 2014 THE BIG ISSUE FOR THE SHORT TERM WILL BE SEVERE WEATHER LATE THIS AFTERNOON INTO THE EVENING. DEEP LAYER SHEAR IS ABUNDANT TODAY AS AN UPPER LEVEL JET SINKS SOUTH IN THE NORTHER TO CENTRAL PLAINS. LATEST MESOSCALE ANALYSIS INDICATES GREATER THAN 60 KTS OF DEEP LAYER SHEAR FOR OUR NORTH/NORTHWEST...AND 40 TO 60 KTS MOST EVERY WHERE ELSE...EXCEPT LESS FOR SOME OF OUR NORTH CENTRAL KANSAS COUNTIES. WE HAVE QUITE A BIT OF INSTABILITY...WITH CONVECTIVE AVAILABLE POTENTIAL ENERGY MORE THAN 2000 J/KG FOR MOST OF OUR CWA. A HEALTHY CAP REMAINS IN PLACE...AND PROBABLY WILL NOT BREAK UNTIL 5 OR PERHAPS 6 PM LATE THIS AFTERNOON. THERE ARE A FEW AREAS THAT COULD FOCI FOR CONVECTION. ONE IS A STALLED BOUNDARY REACHING INTO THE CWA NEAR THE STATE BORDER...ANOTHER IS A LEFTOVER OUTFLOW BOUNDARY IN SOUTH CENTRAL NEBRASKA...AND ANOTHER IS AN APPROACHING COLD FRONT DIVING SOUTH OUT OF SOUTH DAKOTA. THE SITUATION IS A BIT ON THE COMPLEX SIDE AT THE SURFACE...AND MY HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS IN OUR SOUTH AND EAST MIGHT NOT HOLD WATER IF THE CONVECTION IN THE NORTH TRACKS INTO OUR NORTHERN CWA. OUR CHANCES OF RAIN MAY NEED TO BE RAISED IN OUR NORTH. ISOLATED HIGH BASED STORMS HAVE ALREADY DEVELOPED OVER EASTERN COLORADO AND NORTHWESTERN KANSAS ALONG A STALLED FRONT. WE COULD ALSO GET SOME DEVELOPMENT FROM SOME OUTFLOW AHEAD OF THE COLD FRONT...FROM THE CONVECTION THAT OCCURRED OVERNIGHT INTO THIS MORNING. NUMERICAL MODELS ARE GENERALLY AGREEING THAT ONCE CONVECTION GETS GOING...THE COLD FRONT SHOULD PICK UP THE PACE SOUTH AGAIN...AND MUCH OUR SHOWER AND THUNDERSTORM CHANCES WILL BE PUSHED SOUTH AND EAST BY MIDNIGHT. THE MOST LIKELY TIME FOR SHOWERS AND THUNDERSTORMS IN THE TRI-CITIES AREA WILL BE 5 PM TO 9 PM...GIVE OR TAKE AN HOUR OR TWO EITHER SIDE. WE COULD GET A QUICK SPIN-UP OF A BRIEF TORNADO AS 0-1 KM HELICITY IN 50 TO 100 KTS AND LCL HEIGHTS ARE IN THE 1250 TO 2000 RANGE. HOWEVER...GOLF BALL HAIL AND GREATER THAN 60 MPH WILL BE THE PRIMARY THREATS. FOR TEMPERATURES...I STUCK WITH CONSRAW FOR LOWS TONIGHT AND BCCONSRAW FOR HIGHS TOMORROW...BASED ON GENERAL KNOWLEDGE OF MODEL PERFORMANCE SITUATIONS INVOLVING THE TIMING OF THIS COLD FRONT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 349 PM CDT MON JUL 7 2014 ALOFT: NW FLOW WILL DOMINATE THRU AT LEAST NEXT MON...WITH A MODERATELY AMPLIFIED WRN USA RIDGE/ERN USA TROF. EARLY IN THIS FCST TIME FRAME...THE HOT SUB-TROPICAL HIGH WILL BE OVER THE DESERT SW. HOWEVER...BY FRI IT WILL EXPAND INTO THE SRN PLAINS BEFORE BEING SQUASHED BACK INTO THE DESERT SW EARLY NEXT WEEK. ON THE WHOLE THE LAST 3 CYCLES OF THE UKMET/GEM/EC/GFS ALL AGREE. HOWEVER...THERE IS CONSIDERABLE CONFLICT NEXT SUN-MON IN WHAT COULD END UP A DEEP LOW OVER ERN CANADA AND A MAJOR COOL DOWN FOR THE CNTRL/ERN USA. WILL THE LOW DROP INTO THE NRN GREAT LAKES OR REMAIN CLOSER TO HUDSON BAY? WE ARE PROBABLY SEEING THE EFFECTS OF TYPHOON NEOGURI WHICH WILL BE RECURVING OVER THE W PACIFIC...AND BECOMING ABSORBED INTO THE WESTERLIES. ARCHAMABULT 2011 SHOWED THAT RECURVING TYPHOONS IN THE W PAC EXERT INFLUENCE ON THE MID-LATITUDE LONGWAVES DOWNSTREAM...USUALLY LEADING TO AMPLIFICATION AND POTENTIAL PATTERN CHANGES. THE MOST PROMINANT SHORTWAVE TROF CONTS TO BE SLATED FOR THU. THE EBB AND FLOW OF THE SUB-TROPICAL HIGH WILL BE DICATED BY PERIODIC AMPLIFICATION OF THE ERN USA TROF. THIS WILL RESULT IN ALTERNATING PERIODS OF SERIOUS SUMMER HEAT AND SPELLS OF NEAR TO SLIGHTLY "COOLER" THAN NORMAL WX...BUT STILL VERY VERY PLEASANT FOR SUMMMER. WE ARE ONLY TALKING THE DIFFERENCE BETWEEN 80S AND 90S/100S. TEMPS WILL GRADUALLY RETURN TO NORMAL WED-THU...THEN TURN HOT FOR 1- 2 DAYS FRI-SAT BEFORE TEMPS RETURN TO NORMAL AND POTENTIALLY TURN MUCH COOLER THAN NORMAL NEXT WEEK. BASED ON THE PATTERN RAINFALL WILL BE AT OR BELOW NORMAL THRU NEXT MON FOR MOST LOCATIONS. SURFACE: COMFORTABLE HIGH PRES WILL SLIDE ACROSS THE CNTRL/NRN PLAINS TUE NIGHT WITH RETURN FLOW AND A LEE-SIDE TROF DEVELOPING WED. THE COOL FRONT THAT MOVES THRU TONIGHT WILL GRADUALLY LIFT BACK N AS A WARM FRONT. THIS EVOLUTION WILL INITIATE A PATTERN OF WARM AIR ADVECTION /WAA/ WITH PERIODIC CHANGES FOR SPOTTY SHWRS/TSTMS. THE WARM FRONT THRU BE N OF THE FCST AREA FRI. THE NEXT COOL FRONT FOLLOWS SOME TIME SAT OR SUN. THE EC/GFS/GEM ALL DISAGREE ON TIMING. HIGH PRES WILL ASSERT ITSELF MON. HAZARDS: MULTIPLE CHANCES FOR SPOTTY TSTM ACTIVITY EXIST...BUT THEY WILL NOT ALL PAN OUT. WHILE CONFIDENCE IS LOW ON ANY SPECIFIC CHANCES...PROBABLY THE "BEST" CHANCE IS 12 AM WED-12 PM THU WHEN SOME HELP IS AVAILABLE ALOFT. THE DAILY DETAILS... TUE NIGHT: GOOD RADIATING. A GREAT NIGHT TO OPEN UP THE WINDOWS. WED: INCREASING CLOUDS. VARIOUS MODELS AND MODEL RUNS KEEP TRYING TO GENERATE SOME SPOTTY LIGHT PRECIP IN THETA-E ADVECTION. IT JUST LOOKS TOO SOON TO ME. THIS COULD END UP JUST MID-LEVEL SPRINKLES IF ANYTHING OCCURS AT ALL. MULTI-MODEL CROSS SECTIONS ALL HAVE A DECK OF MID-LEVEL CLOUDS AROUND 10K FT. WED NIGHT: A LOW-LVL JET DEVELOPS AND WHILE WE COULD SEE SOME VERY SPOTTY SHWR/TSTM ACTIVITY IN THE ISENTROPIC ASCENT...THE BEST CONVERGENCE WILL ALONG THE NEB BORDER INTO SD. FOR THIS BEING THE "BEST" CHANCE...THE SREF QPF PROBABILITIES ARE POOR. THU: SOME SHWR/TSTM ACTIVITY COULD BE LEFT OVER...ESPECIALLY E OF HWY 281. THIS CONTS TO COMPLICATE THE TEMP FCST. AREAS BEHIND THE WARM FRONT /W OF HWY 281/ COULD BE HOTTER THAN WE HAVE FCST...AND AREAS E COULD BE COOLER. THU NIGHT: LLJ RE-STRENGTHENS WITH MCS DEVELOPMENT PROBABLE AT ITS NOSE...MOST LIKELY JUST N AND E OF THE FCST AREA. FRI: WARM SECTOR. SUNNY/HOT AND CAPPED. ENVISION THAT WE WILL NEED TO INCREASE HIGHS ANOTHER 3-5F. WE ARE CURRENTLY ADVERTISING 91-99F. SAT-MON: DIFFICULT TO PROVIDE DETAILS WITH MODEL DISPARITY. SUFFICE TO SAY THAT THE NEXT FRONTAL PASSAGE WILL HEIGHTEN THE RISK FOR NIGHTTIME MCS ACTIVITY TO ROLL THRU HERE. FOR WHAT IT'S WORTH...THE 00Z EC HAD HIGH TEMPS AT GRI IN THE LOW 70S FOR 7/15-16. THESE VALUES ARE AT THE 25TH PERCENTILE OF THE ENSENBLE SPREAD. THE 12Z GFS OFFERS MID 70S IN THE 17TH-18TH TIME FRAME. A LOT CAN CHANGE BETWEEN NOW AND THEN. JUST TRYING TO GIVE YOU A FEEL FOR WHAT WE ARE CURRENTLY SEEING. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 621 AM CDT MON JUL 7 2014 VFR CONDITIONS FORECAST FOR THIS TAF PERIOD...WITH MAIN CONCERNS LYING WITH THE PASSAGE OF A COLD FRONT AND INCREASING THUNDERSTORM CHANCES. EXPECTING QUIET CONDITIONS THROUGH THE MORNING HOURS AND INTO AT LEAST A BIT OF THE AFTERNOON...BEFORE THUNDERSTORM CHANCES INCREASE FROM NORTH TO SOUTH WITH THE ARRIVAL OF AN UPPER LEVEL DISTURBANCE AND ACCOMPANYING SFC COLD FRONT. THINKING IS THAT THE BETTER CHANCES AT THE TERMINALS WILL COME DURING THE MID AFTERNOON THROUGH MID EVENING HOURS...WITH THINGS THEN DRYING OUT. A WEAK SURFACE PATTERN CURRENTLY IN PLACE IS BRINGING LIGHT/VARIABLE WINDS THIS MORNING...BUT DEEPENING SFC LOW PRESSURE TO THE WEST WILL BRING INCREASING SOUTH WINDS TODAY...BEFORE THE COLD FRONT THIS AFTERNOON...USHERING N/NE WINDS. SIGNIFICANT INCREASES IN SPEED ARE EXPECTED THROUGH THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HEINLEIN LONG TERM...HALBLAUB AVIATION...ADO
Hazardous weather outlook, Jul 7, 3:57 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 357 PM CDT MON JUL 7 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 357 PM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THIS AFTERNOON...A HEAT INDEX NEAR OR EXCEEDING 100 DEGREES IS EXPECTED ALONG AND SOUTH OF THE NEBRASKA AND KANSAS STATE LINE. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND MAINLY INTO THE EVENING. HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ARE THE PRIMARY HAZARDS. HEAVY RAINFALL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MULTIPLE CHANCES FOR SPOTTY THUNDERSTORMS EXIST FOR PORTIONS OF THE OUTLOOK AREA WEDNESDAY NIGHT THROUGH THURSDAY AND THURSDAY NIGHT... THEN AGAIN SATURDAY AND SUNDAY. AT THIS TIME...UNCERTAINTY IS HIGH IN THE TIMING...LOCATION...AND INTENSITY OF ANY POTENTIAL THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED...MAINLY BETWEEN 5 PM AND 10 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN/HALBLAUB
In the hours before
Special weather statement, Jul 7, 5:09 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 509 PM CDT MON JUL 7 2014 NEZ039-072230- VALLEY NE- 509 PM CDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VALLEY COUNTY UNTIL 530 PM CDT... AT 509 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ORD...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... NORTH LOUP AROUND 520 PM CDT. LAT...LON 4152 9913 4171 9905 4168 9877 4146 9878 TIME...MOT...LOC 2209Z 277DEG 40KT 4162 9894 HALBLAUB
Special weather statement, Jul 7, 5:17 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 517 PM CDT MON JUL 7 2014 NEZ040-072230- GREELEY NE- 517 PM CDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREELEY COUNTY UNTIL 530 PM CDT... AT 517 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF ORD...MOVING EAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREELEY...GREELEY CENTER AND SCOTIA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4166 9836 4142 9838 4148 9875 4169 9875 TIME...MOT...LOC 2217Z 277DEG 40KT 4161 9878 HALBLAUB
Special weather statement, Jul 7, 5:48 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 548 PM CDT MON JUL 7 2014 NEZ040-047-072300- GREELEY NE-HOWARD NE- 548 PM CDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWARD AND SOUTH CENTRAL GREELEY COUNTIES UNTIL 600 PM CDT... AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COTESFIELD...OR 24 MILES SOUTHEAST OF ORD...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. PAUL...WOLBACH...ELBA...COTESFIELD AND CUSHING. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4134 9872 4149 9859 4138 9829 4117 9840 TIME...MOT...LOC 2248Z 303DEG 29KT 4137 9858 HALBLAUB
Special weather statement, Jul 7, 5:50 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
550 PM CDT MON JUL 7 2014
NEZ048-049-072300-
POLK NE-MERRICK NE-
550 PM CDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NANCE...NORTHEASTERN
MERRICK AND CENTRAL POLK COUNTIES UNTIL 600 PM CDT...
AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SILVER CREEK...OR 19 MILES SOUTHWEST OF COLUMBUS...MOVING SOUTHEAST
AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SILVER CREEK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 4115 9761 4126 9780 4131 9773 4131 9770
4134 9770 4137 9766 4135 9760 4134 9760
4134 9757 4129 9742
TIME...MOT...LOC 2250Z 303DEG 29KT 4128 9768
HALBLAUBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:27 AM CDT | Special Weather Statement | GID | Hamilton | 33 min |
| Jul 7, 1:38 AM CDT | Severe Thunderstorm Warning | GID | Hamilton | 37 min |
| Jul 7, 1:40 AM CDT | Special Weather Statement | GID | York | 35 min |
| Jul 7, 1:48 AM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 27 min |
| Jul 7, 2:21 AM CDT | Special Weather Statement | GID | Clay | 24 min |
| Jul 7, 2:45 AM CDT | Special Weather Statement | GID | Fillmore | 30 min |
| Jul 7, 5:09 PM CDT | Special Weather Statement | GID | Valley | 21 min |
| Jul 7, 5:17 PM CDT | Special Weather Statement | GID | Greeley | 13 min |
| Jul 7, 5:48 PM CDT | Special Weather Statement | GID | Howard | 12 min |
| Jul 7, 5:50 PM CDT | Special Weather Statement | GID | Polk | 10 min |
| Jul 7, 6:16 PM CDT | Special Weather Statement | GID | Howard | 29 min |
| Jul 7, 6:21 PM CDT | Special Weather Statement | GID | Merrick | 9 min |
| Jul 7, 6:39 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick | 36 min |
| Jul 7, 6:47 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Valley | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.